MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT IMPACTION PLATE DMH; SURGICAL INSTRUMENT FOR HIP

MEDACTA INTERNATIONAL SA MPACT IMPACTION PLATE DMH; SURGICAL INSTRUMENT FOR HIP
Catalog Number 01.32.10.1156
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 23 april 2019: lot 1551143: (b)(4) items manufactured and released on 11-sep-2015.No anomalies found related to the issue.To date, no other similar event has been reported on this lot.Preliminary investigation performed by (b)(4): from the photo it is possible to note the impaction plate broken, with the plastic bottom damaged and partially separated from the metal plate.The root cause can be related to the breakage of the central screw/locking disc connection that maintains the instrument assembled, probably occurred during an high torsion applied to the screw.
 
Event or Problem Description
During the primary hip surgery and after impacting the cup, it was discovered that the impaction plate had broken during impaction.No fragments fell into the patient's surgical wound and there was no delay in the case.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: the plastic bottom detached from the metal shell due to the breakage of the connection between central screw and locking disc.The event is probably related to an high torsion applied to the instrument during the disassembly.

Brand Name
MPACT IMPACTION PLATE DMH
Common Device Name
SURGICAL INSTRUMENT FOR HIP
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8548600
Report Number3005180920-2019-00316
Device Sequence Number1639633
Product Code LXH
UDI-Device Identifier07630040753692
UDI-Public07630040753692
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.32.10.1156
Device Lot Number1551143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;